Alert archive / Tennessee / Frost Advisories in 2017

Frost Advisory 4, NWS Memphis, TN

April 7, 201713 counties in Tennessee; 4 counties in Mississippi

NWS Memphis, TN issued this frost advisory at Apr 7, 2017, 4:03 AM CDT for 13 counties in Tennessee; 4 counties in Mississippi. It took effect at Apr 8, 2017, 2:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2017, 4:03 AM CDT (09:03 UTC)
In effect from
Apr 8, 2017, 2:00 AM CDT
Expired
Apr 8, 2017, 8:00 AM CDT
In force
6 hr
Issued by
NWS Memphis, TN

Counties Alcorn County, MS, Prentiss County, MS, Tippah County, MS, Tishomingo County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Decatur County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 120 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 9.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2017-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2017-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2811 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

510 
WWUS74 KMEG 070903
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
403 AM CDT Fri Apr 7 2017

...Frost across eastern parts of the Mid-South tonight...

.Cool high pressure will build over the area tonight. As a result
clear skies and light winds will promote excellent radiational 
cooling conditions. Temperatures across parts of West Tennessee 
and extreme Northeast Mississippi will drop into the mid 30s and 
areas of frost will develop. 

MSZ004>006-009-TNZ003-004-020>022-052>055-090>092-072100-
/O.NEW.KMEG.FR.Y.0004.170408T0700Z-170408T1300Z/
Tippah-Alcorn-Tishomingo-Prentiss-Weakley-Henry-Gibson-Carroll-
Benton TN-Madison-Chester-Henderson-Decatur-Hardeman-McNairy-
Hardin-
Including the cities of Ripley MS, Corinth, Iuka, Booneville, 
Martin, Dresden, Paris, Humboldt, Milan, Huntingdon, Camden, 
Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, 
Selmer, and Savannah
403 AM CDT Fri Apr 7 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT SATURDAY...

The National Weather Service in Memphis has issued a Frost
Advisory, which is in effect from 2 AM to 8 AM CDT Saturday. 

* TEMPERATURE/FROST COVERAGE...Lows in the mid 30s with areas of
  frost.

* TIMING...2 AM CDT to 8 AM CDT.

* IMPACTS...Sensitive vegetation may be harmed or killed, if not
  protected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

SJM
3 follow-up statements
543 
WWUS74 KMEG 072009
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
309 PM CDT Fri Apr 7 2017

...Frost and freeze conditions possible across eastern portions of the
Mid-South overnight into Saturday morning...

.Cool high pressure will build over the area tonight. As a result
clear skies and light winds will promote excellent radiational
cooling conditions. Temperatures across parts of West Tennessee
and extreme Northeast Mississippi will drop into the lower to
middle 30s and areas of frost will develop with freeze conditions
possible across portions of West Tennessee near the Tennessee
River.

TNZ003-004-021-022-054-055-092-081300-
/O.UPG.KMEG.FR.Y.0004.170408T0700Z-170408T1300Z/
/O.NEW.KMEG.FZ.W.0006.170408T0700Z-170408T1300Z/
Weakley-Henry-Carroll-Benton TN-Henderson-Decatur-Hardin-
Including the cities of Martin, Dresden, Paris, Huntingdon, 
Camden, Lexington, Parsons, Decaturville, and Savannah
309 PM CDT Fri Apr 7 2017

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT SATURDAY...

The National Weather Service in Memphis has issued a Freeze
Warning, which is in effect from 2 AM to 8 AM CDT Saturday. The
Frost Advisory is no longer in effect. 

* TEMPERATURE...Temperatures will drop to or just below freezing.

* TEMPERATURE/FROST COVERAGE...Lows in the lower 30s with areas 
  of frost. 

* TIMING...2 AM CDT to 8 AM CDT.

* IMPACTS...Sensitive vegetation may be harmed or killed, if not 
  protected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

TNZ002-081300-
/O.EXA.KMEG.FR.Y.0004.170408T0700Z-170408T1300Z/
Obion-
Including the city of Union City
309 PM CDT Fri Apr 7 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT SATURDAY...

The National Weather Service in Memphis has issued a Frost
Advisory, which is in effect from 2 AM to 8 AM CDT Saturday. 

* TEMPERATURE/FROST COVERAGE...Lows in the middle 30s with areas 
  of frost. 

* TIMING...2 AM CDT to 8 AM CDT.

* IMPACTS...Sensitive vegetation may be harmed or killed, if not 
  protected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

MSZ004>006-009-TNZ020-052-053-090-091-081300-
/O.CON.KMEG.FR.Y.0004.170408T0700Z-170408T1300Z/
Tippah-Alcorn-Tishomingo-Prentiss-Gibson-Madison-Chester-Hardeman-
McNairy-
Including the cities of Ripley MS, Corinth, Iuka, Booneville, 
Humboldt, Milan, Jackson, Henderson, Bolivar, and Selmer
309 PM CDT Fri Apr 7 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT
SATURDAY...

* TEMPERATURE/FROST COVERAGE...Lows in the middle 30s with areas 
  of frost. 

* TIMING...2 AM CDT to 8 AM CDT.

* IMPACTS...Sensitive vegetation may be harmed or killed, if not 
  protected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
679 
WWUS74 KMEG 080745
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
245 AM CDT Sat Apr 8 2017

...Frost across eastern portions of the Mid-South this morning...

.Cool high pressure has settled over the area. Clear skies and 
light winds will promote excellent radiational cooling conditions.
Temperatures across parts of West Tennessee and extreme Northeast
Mississippi will drop into the middle 30s and areas of frost will
develop.

TNZ003-004-021-022-054-055-092-081300-
/O.CAN.KMEG.FZ.W.0006.000000T0000Z-170408T1300Z/
/O.EXA.KMEG.FR.Y.0004.000000T0000Z-170408T1300Z/
Weakley-Henry-Carroll-Benton TN-Henderson-Decatur-Hardin-
Including the cities of Martin, Dresden, Paris, Huntingdon, 
Camden, Lexington, Parsons, Decaturville, and Savannah
245 AM CDT Sat Apr 8 2017

...FROST ADVISORY IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WARNING IS CANCELLED...

The National Weather Service in Memphis has issued a Frost
Advisory, which is in effect until 8 AM CDT this morning. The
Freeze Warning has been cancelled. 

* TEMPERATURE/FROST COVERAGE...Lows in the middle 30s with areas of
  frost.

* TIMING...Until 8 AM CDT.

* IMPACTS...Sensitive vegetation may be harmed or killed, if not 
  protected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

TNZ002-080845-
/O.CAN.KMEG.FR.Y.0004.000000T0000Z-170408T1300Z/
Obion-
Including the city of Union City
245 AM CDT Sat Apr 8 2017

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Memphis has cancelled the Frost
Advisory. 

$$

MSZ004>006-009-TNZ020-052-053-090-091-081300-
/O.CON.KMEG.FR.Y.0004.000000T0000Z-170408T1300Z/
Tippah-Alcorn-Tishomingo-Prentiss-Gibson-Madison-Chester-Hardeman-
McNairy-
Including the cities of Ripley MS, Corinth, Iuka, Booneville, 
Humboldt, Milan, Jackson, Henderson, Bolivar, and Selmer
245 AM CDT Sat Apr 8 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURE/FROST COVERAGE...Lows in the middle 30s with areas 
  of frost. 

* TIMING...Until 8 AM CDT.

* IMPACTS...Sensitive vegetation may be harmed or killed, if not 
  protected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

SJM
100 
WWUS74 KMEG 081301
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
801 AM CDT Sat Apr 8 2017

MSZ004>006-009-TNZ003-004-020>022-052>055-090>092-081415-
/O.EXP.KMEG.FR.Y.0004.000000T0000Z-170408T1300Z/
Tippah-Alcorn-Tishomingo-Prentiss-Weakley-Henry-Gibson-Carroll-
Benton TN-Madison-Chester-Henderson-Decatur-Hardeman-McNairy-
Hardin-
Including the cities of Ripley MS, Corinth, Iuka, Booneville, 
Martin, Dresden, Paris, Humboldt, Milan, Huntingdon, Camden, 
Jackson, Henderson, Lexington, Parsons, Decaturville, Bolivar, 
Selmer, and Savannah
801 AM CDT Sat Apr 8 2017

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

Temperatures have warmed into the upper 30s and lower 40s across
the Tennessee River Valley. Thus, the Frost Advisory will be
allowed to expire.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Apr 7, 3:57 AM CDT, 6 minutes earlier.

Area forecast discussion, Apr 7, 3:57 AM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
357 AM CDT Fri Apr 7 2017

.DISCUSSION...

Currently...Clear skies prevail across the region as a 1026 mb
high pressure system builds in. Light west winds are helping
temps stay mainly in the 40s though some protected spots in the
West TN and North MS have dropped into 30s. Some isolated spots of
frost are possible in those areas.

Today...High pressure will move directly over the region by
evening. Sunny skies and a northwest breeze around 10 mph are
expected with highs in the 60s...or about 5 degrees below normal.

Tonight...Very good radiational cooling conditions across the
eastern half as surface high pressure pushes to middle TN and
eastern MS by Saturday morning. Expect temps to drop to the mid
30s along the TN River. A frost advisory will be issued for parts
of West TN and extreme northeast MS. As the surface high tracks
east overnight expect light south winds to develop across the
Delta which will keep temps in the 40s after they quickly fall in
the evening.

Saturday through Sunday...A beautiful weekend is on tap for the
Mid-South. High pressure will move to the Southeast U.S. with
increasing southerly flow. Temps will hit the lower 70s on
Saturday and upper 70s on Sunday. The gradient will strengthen
quite a bit by Sunday afternoon as a cold front begins to approach
from the northwest. As a result expect a fairly windy day across
the Delta on Sunday.

Monday and Tuesday...A cold front will move into the region later
Monday and slowly track across the Mid-South through Tuesday with
increasing chances of showers and thunderstorms. Most of the
upper support stays well north and quickly races east abandoning
the front by Tuesday which explains its slow movement. Lack of
upper support precludes any mention of severe storms in the HWO at
this point.

Wednesday...Looks like a relative break as the cold front moves
just south of the area and high pressure nudges in for a mostly
dry and mild day.

Thursday...A weakening cold front may approach the region along
with a weakening upper level disturbance so small pops were
included. Confidence pretty low at this point.

SJM

&&

.AVIATION...

06Z TAFs

VFR conditions to persist through the period. Northwest winds
generally less than 6 kts overnight, increasing to around 10 kts
with occasional gusts to 18kt throughout the day tomorrow. Winds
relaxing to less than 5 knots after sundown.

AC3

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...Frost Advisory from 2 AM to 8 AM CDT Saturday for Alcorn-
     Prentiss-Tippah-Tishomingo.

TN...Frost Advisory from 2 AM to 8 AM CDT Saturday for Benton TN-
     Carroll-Chester-Decatur-Gibson-Hardeman-Hardin-Henderson-
     Henry-Madison-McNairy-Weakley.

&&
Hazardous weather outlook, Apr 6, 10:48 AM CDT, 17 hours 15 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Memphis TN
1048 AM CDT Thu Apr 6 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-071800-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
1048 AM CDT Thu Apr 6 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Areas of frost will be possible overnight in and around the
Tennessee River valley.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Areas of frost will be possible Saturday morning in and around the
Tennessee River valley.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:09 PM CDTFreeze WarningMEGBenton, Carroll, Decatur, Hardin, Henderson, Henry and 1 more12 hr

Nearby

Frost Advisories in Tennessee, 2017Frost Advisories in Mississippi, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.